Michigan, 2007Tornado in Michigan, April 26, 2007
April 26, 2007 · NWS IWX · 1 event in 1 county or zone
A warm front moving north from central Indiana produced large scale deep ascent on the north side of the front. This led to the development of thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moving north from central Indiana produced large scale deep ascent on the north side of the front. This led to the development of thunderstorms. A severe storm crossed into Berrien county from La Porte county Indiana, producing a brief tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 26, 3:43 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 26, 3:43 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT THU APR 26 2007
.SHORT TERM...
THE SURFACE LOW IS CURRENTLY OVER CENTRAL ILLINOIS AND WEST
CENTRAL INDIANA. THE WARM FRONT IS IN THE NORTHERN PART OF OUR
CWA AND WILL CONTINUE TO MOVE NORTHWARD. THE LOW IS FCST TO BE
NEAR NRN LOWER MICHIGAN BY 12Z FRIDAY...THEN NEAR CNTRL LAKE
HURON BY 18Z FRIDAY. THE UPR LOW HAS A SFC LOW REFLECTION...ALONG
WITH ATTENDANT WARM AND COLD FRONTS. THE COLD FRONT WILL PASS
THROUGH THE REGION BETWEEN 03Z AND 12Z FRIDAY. THE UPR LVL LOW
AND ITS EMBEDDED DISTURBANCES WILL COMBINE WITH AFOREMENTIONED
FRONTAL SYSTEMS TO BRING ROUNDS OF RAIN SHOWERS THROUGH TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTN/EARLY EVENING. THEN JUST
RAIN SHOWER CHANCES AROUND MIDNIGHT AND AFTER THAT. THIS AFTERNOON
INTO THE EVENING HOURS THERE IS A SEVERE WEATHER THREAT FOR MOST
OF THE CWA. 100 TO 200 M2/S2 HELECITY...THE WARM FRONT IN THE AREA
AND AROUND 1000 JOULES CAPE ACROSS THE CWA....ARE MAKING THE
ATMOSPHERE CAPABLE OF POSSIBLY PRODUCING SOME SEVERE
THUNDERSTORMS WITH DAMAGING HAIL AND ISOLATED TORNADOES POSSIBLE.
HOWEVER...ONCE THE SUN SETS AND WE MOVE FURTHER INTO THE
NIGHTTIME...THE ATMOSPHERE SHOULD STABILIZE MORE. THE CURRENT
TORNADO WATCH IS OUT TIL 10PM EDT.
&&
.LONG TERM...
FRIDAY NIGHT IS LOOKING DRY AS THE LOW PRESSURE SYSTEM PULLS
FURTHER AWAY TO THE EAST. SEEING A SHORTWAVE DROPPING OUT OF SOUTH
CENTRAL CANADA MOVING INTO THE CWA LATE SATURDAY. GFS HAS SOME QPF
WITH THIS AND THE NAM DOES NOT. FOR THE MOMENT GOING TO STAY
CONSISTENT WITH THE THINKING THAT THIS WILL BE WEAK ENOUGH AND NOT
HAVE ENOUGH MOISTURE TO WORK WITH...SO WILL LEAVE SATURDAY DRY.
RIDGE IN PLACE FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. A LOW
WILL BE MOVING THROUGH THE NORTH CENTRAL U.S. ON MONDAY WITH A
WARM FRONT TO OUR NORTH THROUGH MICHIGAN. SOME UNCERTAINTY YET IN
THE SHAPE THAT THIS LOW SYSTEM WILL TAKE FOR MONDAY NIGHT INTO
TUESDAY...SO WILL NOT MAKE ANY CHANGES AT THIS TIME. MONDAY NIGHT
THE GFS DID HAVE THE LOW STRETCHED OUT ACROSS WISCONSIN AND
MICHIGAN BUT IS NOT HAVING ONE SOMEWHAT TIGHTER LOW OVER LAKE
HURON WITH A COLD FRONT DOWN THROUGH SOUTHERN WISCONSIN...EASTERN
IOWA AND EASTERN KANSAS. THEREFORE THE LATEST RUN OF THE GFS IS
ALSO FASTER IN BRINGING THAT COLD FRONT THROUGH THE CWA ON
TUESDAY...AND NOW HAS THE FRONT THROUGH BY 12Z WEDNESDAY. ALSO
MODEL CHANGES FOR WEDNESDAY AND THURSDAY. GFS DID HAVE QPF/CWA
WET...BUT NOW HAS HIGH PRESSURE OVER OUR CWA AND DRY. ALSO STAYING
WITH TEMPERATURES WARMING TIL THAT COLD FRONT COMES THROUGH NEXT
WEEK.
&&
.AVIATION...
UPR LVL LOW NEAR NE MISSOURI LATE THIS MORNING WILL CONTINUE TO
MOVE SLOWLY NE THROUGH THE TAF PERIOD. THE LOW IS FCST TO BE NEAR
NRN LOWER MICHIGAN BY 12Z FRIDAY...THEN NEAR CNTRL LAKE HURON BY
18Z FRIDAY. THE UPR LOW HAS A SFC LOW REFLECTION...ALONG WITH
ATTENDANT WARM AND COLD FRONTS. THE SFC LOW OVER NE MISSOURI WILL
MOVE TO A POSITION NEAR GARY IN BY 03Z FRIDAY...THEN SE LOWER
MICHIGAN BY 12Z FRIDAY. AS THE LOW APPROACHES FROM THE
WEST...ASSOCD SFC WARM FRONT WILL LIFT NORTH ACRS THE TAF SITES
LATE THIS AFTN. THE COLD FRONT WILL PASS THROUGH THE REGION
BETWEEN 03Z AND 12Z FRIDAY. THE UPR LVL LOW AND ITS EMBEDDED
DISTURBANCES WILL COMBINED WITH AFOREMENTIONED FRONTAL SYSTEMS TO
BRING ROUNDS OF SHOWERS THROUGH TONIGHT. THUNDERSTORMS WILL BE
POSSIBLE THIS AFTN/EARLY EVENING. WILL SEE HOW INSTABILITY
PARAMETERS TREND AND WHAT THUNDERSTORM ACTIVITY HAS DEVELOPED
BEFORE PLACING PREDOMINANT THUNDERSTORMS IN THE TAFS. ONCE THE
COLD FRONT PASSES LATE TONIGHT...LOW LVL MOISTURE WILL BECOME
TRAPPED UNDER A CAA INVERSION...RESULTING IN LOWERING CIGS AND
SOME DRIZZLE/LIGHT SHOWERS. IFR CONDITIONS WILL CONTINUE THROUGH
LATE AFTN...FOLLOWED BY A PERIOD OF MVFR CONDITIONS THROUGH EARLY
MORNING...THEN BACK TO IFR CONDITIONS TOWARD FRIDAY MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...LOTHAMER
LONG TERM....LOTHAMER
AVIATION...HICKMAN
Hazardous weather outlook, Apr 26, 7:42 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
842 AM EDT THU APR 26 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271245-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
842 AM EDT THU APR 26 2007 /742 AM CDT THU APR 26 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY...AS LOW PRESSURE MOVES INTO THE
GREAT LAKES REGION. SOME THUNDERSTORMS MAY BECOME SEVERE THIS
AFTERNOON IN AREAS MAINLY ALONG AND SOUTH OF LINE FROM
LAPORTE...TO NILES...TO HILLSDALE. THIS INCLUDES THE CITIES OF
MONTICELLO...WARSAW...MARION...SOUTH BEND...FORT WAYNE AND LIMA.
THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY REQUIRED THIS AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
LMZ043-046-061-271245-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
842 AM EDT THU APR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY TODAY. HOWEVER...SEVERE THUNDERSTORMS ARE
NOT EXPECTED OVER EXTREME SOUTHEAST LAKE MICHIGAN TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Apr 26, 4:34 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EDT THU APR 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0525 PM TORNADO 10 NE LA PORTE 41.71N 86.58W
04/26/2007 LA PORTE IN LAW ENFORCEMENT
PATROL CAR FLIPPED OVER
&&
NWSLocal storm report, Apr 26, 4:36 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT THU APR 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0514 PM TORNADO LA PORTE 41.61N 86.71W
04/26/2007 LA PORTE IN LAW ENFORCEMENT
200E AND RANGE ROAD...TORNADO REPORTED BY LAW
ENFORCEMENT
&&
NWSLocal storm report, Apr 26, 4:46 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT THU APR 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 6 E LA PORTE 41.61N 86.60W
04/26/2007 LA PORTE IN LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR US20...NAER 650E
AND FAIL ROAD
&&
NWSLocal storm report, Apr 26, 4:49 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
549 PM EDT THU APR 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 6 E LA PORTE 41.61N 86.60W
04/26/2007 LA PORTE IN LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND NEAR US20...NEAR 650E
AND FAIL ROAD
&&
CORRECTED REMARKS
NWSLocal storm report, Apr 26, 4:52 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT THU APR 26 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 E LA PORTE 41.61N 86.68W
04/26/2007 M0.88 INCH LA PORTE IN LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED IN LA PORTE...IN
&&
NWSSpecial weather statement, Apr 26, 5:58 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 PM EDT THU APR 26 2007
INZ006>009-016>018-024>027-032>034-270000-
ADAMS-ALLEN-BLACKFORD-DE
KALB-GRANT-HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-NOBLE-STEUBEN-WABASH-
WELLS-WHITLEY-
658 PM EDT THU APR 26 2007
...SPECIAL WEATHER STATEMENT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR WARSAW INDIANA TO WABASH AND
JUST WEST OF MARION INDIANA. THESE STORMS WERE MOVING EAST AT 30 MPH.
MOST AREAS WILL EXPERIENCE WIND GUSTS TO 45 MPH...HALF INCH DIAMETER
HAIL...DEADLY LIGHTNING AND HEAVY RAIN WITH THIS LINE. SEVERE
WEATHER COULD ALSO OCCUR ANYWHWERE WITHIN THIS LINE OF STORMS.
ISOLATED TORNADOES...THREE QUARTER INCH HAIL...AND 60 MPH WINDS ARE
POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BE PREPARED FOR POSSIBLE WARNINGS...INCLUDING TORNADO WARNINGS.
Tornado, Berrien
- When
- April 26, 6:12 PM EST to 6:15 PM EST
- Where
- Berrien County, 1.38 mi WSW of Berrien Spgs Arpt to 0.7 mi NW of Berrien Spgs Arpt
- Rating
- EF1
- Path length
- 1.24 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.945, -86.396
Emergency managment and National Weather Service officials performed a storm survey in southern Berrien county. A tornado was found to have touched down near the intersection of Shawnee and Garr Roads and moved slowly northeast for just over a mile before lifting near the intersection of Lemon Creek Road and Redbud Trail. Several softwood trees were snapped off along the path with some minor damage occurring to buildings. This damage is consistent with an EF1 rating with maximum winds of 90 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Tennessee, April 26, 20077 injured · $550,000 · EF1 · 7 events
- Tornadoes and Hail in Ohio, April 26, 2007$172,000 · EF1 · 8 events
- Tornadoes and Hail in Indiana, April 26, 20071 injured · $80,000 · EF1 · 4 events
- Tornado in Kentucky, April 26, 2007$100,000 · EF1 · 1 event
- Damaging Winds in Kentucky, April 26, 2007$115,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in Ohio, April 26, 2007$100,000 · 50 kt wind · 3 events
- Tornado in Illinois, April 26, 2007$100,000 · EF0 · 1 event
- Hail and Damaging Winds in Kentucky, April 26, 2007$40,000 · 65 kt wind · 9 events
- Flooding in Indiana, April 26 to 30, 2007$25,000 · 5 events
- Tornado in Tennessee, April 26, 2007$20,000 · EF0 · 1 event
- Damaging Wind in Virginia, April 26, 2007$15,000 · 55 kt wind · 1 event
- Hail in Ohio, April 26, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71375.